Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 10, 2001, 10:12 PM CDT for Racine County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 10, 2001, 10:12 PM CDT (03:12 UTC)
- Expired
- May 10, 2001, 11:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Racine County, WI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1350 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 110312 SVRMKE WIC101-110400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1012 PM CDT THU MAY 10 2001 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RACINE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 1100 PM CDT * AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR WATERFORD...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STURTEVANT AT 1030 PM CDT. RACINE AT 1035 PM CDT. * SOME LOCATIONS IN THE WARNING INCLUDE WIND LAKE...WATERFORD NORTH...ROCHESTER...EAGLE LAKE AND BROWNS LAKE IF YOU ARE IN THE PATH OF THIS STORM...YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. LAT...LON 4284 8822 4267 8825 4268 8782 4285 8784 MK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:15 PM CDT, 7 hours 57 minutes earlier.
Area forecast discussion, May 10, 2:15 PM CDT, 7 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 215 PM CDT THU MAY 10 2001 FORECAST FOCUS IS ON TSTMS TONIGHT...THEN ON CHG TO COOLER WX PAT BHND CDFNT LATER IN PD. GENERAL INCREASE IN AREAL COVERAGE SEEN IN SHWRS AND TSTMS COMING INTO SRN WI FM MN/IA/IL DURG PAST CPL OF HRS...BUT LTL ORGANIZATION AS YET. ONE BIG CELL NR LSE DRFTG NE. BEST INSTABILITY WAS AHD OF FNT AND OVR S CNTRL IA AT 19Z. ALL THIS AND NEW DVLPT IS STILL EXPECTED TO ORIENT INTO BROAD PRE-FNTL BAND OF SHWRS AND STORMS AND SWEEP THRU RMNDR OF CWA THIS AFTN AND EVE. WL WORD ZNS ACCORDING TO COVERAGE AND INTENSITY TRENDS AS WELL AS SPC GUID AT FCST TIME. FNT THEN PROGGED TO EXIT SE CORNER OF WI BY 12Z FRI. A PRETTY DRAMATIC TMP CHG ON TAP FOR TMRW ESPCLY IN ERN LCTNS NR LK MI AS WNDS TURN ARND TO THE NE. WITH WATER TMPS STILL IN THE UPR 40S AND LOW 50S...SOME LAKE SHORE AREAS WL BE MORE THAN 20 DEGS COOLER THAN TDA. CLD CVR A LTL UNCERTAIN...THEY TEND TO PERSIST IN LL NE FLOW PAT OFF LAKE...WL LEAN TWD THE PESSIMISTIC. QUIET BUT COOL WX THEN CONTG INTO START OF UPCOMING WEEKEND AS SFC HI SETTLES IN. SOME MODERATION IN TMPS SAT WITH MORE SUNSH. .MKX...NONE. NJ
In the hours before
Local storm report, May 10, 6:03 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT THU MAY 10 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0313 AM HARTFORD WI 60 MPH TSTM GUST
05/10/01 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL LARGE TREES
UPROOTED, AND A POWER
LINE DOWNED.
0405 PM PRINCETON WI .25 INCH HAIL
05/10/01 GREEN LAKE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0425 PM GREEN LAKE WI .75 INCH HAIL
05/10/01 GREEN LAKE REPORTED BY EMERGENCY
MANAGEMENT.
0435 PM MONTELLO WI .25 INCH HAIL
05/10/01 MARQUETTE
0510 PM PRINCETON WI .25 INCH HAIL
05/10/01 GREEN LAKE REPORTED BY EMERGENCY
MANAGEMENT.
0515 PM BERLIN WI .25 INCH HAIL
05/10/01 GREEN LAKE REPORTED BY EMERGENCY
MANAGEMENT.Special weather statement, May 10, 7:30 PM CDT, 2 hours 42 minutes before
WIZ046-047-051-052-056>060-062>072-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 730 PM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH FOR MOST OF SOUTHERN WISCONSIN UNTIL 10 PM... A BROAD BAND OF VERY STRONG THUNDERSTORMS STRADDLED A LINE FROM WISCONSIN DELLS TO DUBUQUE IOWA AT 725 PM. IF IT HOLDS TOGETHER... THIS BAND WILL BE SPREADING EASTWARD ACROSS MOST OF SOUTHERN WISCONSIN BETWEEN 730 AND 10 PM. HAIL OVER 1 INCH IN DIAMETER AND WIND GUSTS OVER 50 MPH WERE REPORTED WITH STORMS EMBEDDED IN THIS BAND THAT PASSED THROUGH GRANT COUNTY WISCONSIN EARLIER. AREA RESIDENTS AND TRAVELERS SHOULD BE ON THE ALERT FOR THE POSSIBILITY OF SE VERE WEATHER AS THESE STORMS MOVE THROUGH THIS EVENING. NJ
Special weather statement, May 10, 8:44 PM CDT, 1 hour 28 minutes before
WIZ056-062-067-110215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 844 PM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH CANCELED... ALTHOUGH SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SAUK...IOWA...AND LAFAYETTE COUNTIES FOR THE NEXT SEVERAL HOURS...THE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. SOME STORMS MAY STILL PRODUCE VERY HEAVY RAINS...AND SOME URBAN AND SMALL STEAM FLOODING IS POSSIBLE. MK
Special weather statement, May 10, 8:57 PM CDT, 1 hour 15 minutes before
WIZ057>060-063-066-068>072-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 857 PM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH FOR MOST OF SOUTHERN WISCONSIN UNTIL 10 PM... A BAND OF STRONG THUNDERSTORMS EXTENDED FROM COLUMBIA COUNTY SOUTHWEST TO GREEN COUNTY AT 8:50 PM. THESE STORMS WILL MOVE EAST TO A WEST BEND TO DELAVAN LINE BY 10 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMO8UNTS UP TO 1.50 INCHES IN ONE HOUR...GUSTY WINDS TO 40 MPH AND SMALL HAIL. PERSONS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS. GD
Special weather statement, May 10, 9:04 PM CDT, 1 hour 8 minutes before
WIZ051-052-057>060-063>066-068>072-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 904 PM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH FOR MOST OF SOUTHERN WISCONSIN UNTIL 10 PM... A BAND OF STRONG THUNDERSTORMS EXTENDED FROM COLUMBIA COUNTY SOUTHWEST TO GREEN COUNTY AT 8:50 PM. THESE STORMS WILL MOVE EAST TO A WEST BEND TO DELAVAN LINE BY 10 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS UP TO 1.50 INCHES IN ONE HOUR...GUSTY WINDS TO 40 MPH AND SMALL HAIL. PERSONS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS. GD
Special weather statement, May 10, 10:06 PM CDT, 6 minutes before
WIZ058>060-064>066-069>072-110400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1006 PM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH EXTENDED UNTIL 11 PM FOR WAUKESHA AND MILWAUKEE COUNTIES OF SOUTHEAST WISCONSIN... AT 10:00 PM A BAND OF VERY STRONG THUNDERSTORMS EXTENDED FROM BEAVER DAM SOUTHWEST THROUGH SULLIVAN TO CLINTON. THESE STORMS WILL MOVE EAST TO A PORT WASHINGTON THROUGH MILWAUKEE TO KENOSHA LINE BY 11 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL AMOUNTS UP TO 1.50 INCHES IN A BRIEF PERIOD OF TIME...GUSTY WINDS TO 40 MPH AND SMALL HAIL. PERSONS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. IF THREATENING WEATHER APPROACHES...SEEK SHELTER INDOORS. SEVERE THUNDERSTORM WATCH NUMBER 222 HAS BEEN CANCELLED FOR THE REMAINDER OF SOUTHEAST WISCONSIN. GD
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:01 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 74 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.